DRESS syndrome with cerebral vasculitis.
Intern Med. 2013;52(12):1403-5
Authors: Sola D, Rossi L, Sainaghi PP, Pirisi M
DRESS (drug rash with eosinophilia and systemic symptoms) syndrome is a severe reaction triggered by drugs that manifests as pyrexia and eosinophilia with involvement of the skin and internal organs. We herein describe the case of a patient who developed hyperuricemia after receiving treatment for tuberculosis, then took allpurinol and developed DRESS syndrome with a contextual coma and right hemisyndrome. This report describes for the first time the presence of vasculitic cerebral involvement in a patient with DRESS syndrome. The cerebral vasculitis responded to treatment, showing clinical and instrumental remission. In cases such as this, allergic cerebral vasculitis should be considered in the differential diagnosis because it can be treated if recognized early, thus leading to remission without the development of any sequelae.
PMID: 23774556 [PubMed - indexed for MEDLINE]